Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2013, 5:25 PM MDT for Lincoln County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2013, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 15, 2013, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:43 PM MDT | TSTM WND GST 70 | 7 Ne Karval, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:34 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -510 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS55 KBOU 152325
SVRBOU
COC073-160015-
/O.NEW.KBOU.SV.W.0053.130615T2325Z-130616T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
525 PM MDT SAT JUN 15 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 615 PM MDT
* AT 525 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PUNKIN
CENTER...OR 28 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUNKIN CENTER AND KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3882 10385 3887 10381 3887 10372 3899 10372
3904 10369 3886 10327 3862 10346
TIME...MOT...LOC 2325Z 295DEG 16KT 3885 10366
HAIL...1.00IN
WIND...60MPH
$$
RPK2 follow-up statements
358
WWUS55 KBOU 152341
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
541 PM MDT SAT JUN 15 2013
COC073-160015-
/O.CON.KBOU.SV.W.0053.000000T0000Z-130616T0015Z/
LINCOLN CO-
541 PM MDT SAT JUN 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHERN LINCOLN COUNTY...
AT 541 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
KARVAL...OR 31 MILES SOUTH OF LIMON...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PUNKIN CENTER AND KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3882 10385 3887 10381 3887 10372 3899 10372
3904 10369 3886 10327 3862 10346
TIME...MOT...LOC 2341Z 286DEG 19KT 3883 10355
HAIL...1.00IN
WIND...60MPH
$$
RPK862
WWUS55 KBOU 160010
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
610 PM MDT SAT JUN 15 2013
COC073-160019-
/O.EXP.KBOU.SV.W.0053.000000T0000Z-130616T0015Z/
LINCOLN CO-
610 PM MDT SAT JUN 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY WILL
EXPIRE AT 615 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3882 10385 3887 10381 3887 10372 3899 10372
3904 10369 3886 10327 3862 10346
TIME...MOT...LOC 0008Z 295DEG 16KT 3883 10355
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:05 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 4:05 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 405 PM MDT SAT JUN 15 2013 .SHORT TERM...MAIN CONCERN IS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING OVER THE NORTHEAST PLAINS. SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR LOCATIONS ON THE PLAINS...MAINLY EAST OF THE DENVER AREA. CONVECTION ALREADY FIRED OVER HIGH TERRAIN OF PALMER DIVIDE. LAPS SURFACE BASED CAPES UP TO 2000J/KG IN THE WATCH AREA SO LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FURTHER WEST OF THE DENVER AREA...AIRMASS NOT QUITE AS MOIST SO MAINLY BRIEF RAIN AND GUSTY WINDS WITH THE STORMS. FOR SUNDAY...AIRMASS WILL BE A LITTLE DRIER AND WARMER BUT STILL ISOLATED COVERAGE OF STORMS OVER MOUNTAINS AND PLAINS. MOISTURE DEEPER OVER THE FAR EASTERN PLAINS WITH A SLIGHT CHANCE OF SEVERE STORMS THERE. .LONG TERM...SOME STORMS WILL BE POSSIBLE SUNDAY EVENING...MAINLY FAR EASTERN PLAINS WHERE LOW LEVEL CONVERGENCE WILL PERSIST. A FEW STORMS COULD REACH SEVERE LIMITS FAR NORTHEAST CORNER WITH CAPES AROUND 1000 J/KG AND FAIRLY DECENT SHEAR. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ALONG WITH BRIEF HEAVY RAIN. ELSEWHERE...STORMS TO PRODUCE GUSTY WINDS AND LIMITED RAINFALL. THE STORMS TO EXIT THE AREA AROUND MIDNIGHT...THOUGH A FEW STORMS COULD LINGER OVERNIGHT ACROSS THE FAR NORTHEAST PLAINS. ON MONDAY...WESTERLY FLOW ALOFT TO CONTINUE. MODELS SHOW COLD FRONT MOVING INTO THE NORTHEAST PLAINS EARLY MONDAY MORNING...WITH INCREASING LOW LEVEL MOISTURE AND UPSLOPE. DECENT SHEAR PROFILE DEVELOPS BY THE AFTERNOON. IN ADDITION...MODELS ALSO SHOWING A MID LEVEL SHORTWAVE MOVING ACROSS THE AREA DURING THE AFTERNOON...AS NOTED BY QG VERTICAL VELOCITY PROGS. SURFACE DEWPOINTS IN THE 50S ACROSS THE PLAINS TO GENERATE CAPES 1500-2000 J/KG. BUT FORECAST SOUNDINGS SHOW SOME CIN AS WELL AS A MID LEVEL CAP WHICH COULD LIMIT THE POTENTIAL FOR SEVERE STORMS. THE PASSING SHORTWAVE SHOULD BE ENOUGH TO BREAK CAP. WILL CONTINUE THE CHANCE POPS FOR THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD LINGER OVERNIGHT...MAINLY FAR EASTERN PLAINS. FOR TUESDAY...UPPER RIDGE BEGINS TO BUILD OVER AREA WITH SLIGHTLY DRIER AIR. STILL ENOUGH MOISTURE FOR A SLIGHT CHANCE OF THUNDERSTORMS...WITH THE BEST CHANCE FAR EASTERN PLAINS WHERE THE BETTER LOW LEVEL MOISTURE WILL RESIDE. ON WEDNESDAY...UPPER LEVEL RIDGE TO CONTINUE TO BUILD OVER THE AREA WITH THE AXIS ACROSS EASTERN PLAINS. AIRMASS TO BECOME DRIER AND SLIGHTLY WARMER. ENOUGH MOISTURE FAR EASTERN PLAINS FOR A SLIGHT CHANCE OF LATE DAY STORMS. FOR THE LATER DAYS...THURSDAY THROUGH SATURDAY: RIDGE SHIFTS INTO CENTRAL PLAINS WITH UPPER TROUGH MOVING INTO NORTHERN GREAT BASIN. FLOW ALOFT TO BECOME SOUTHWEST ACROSS THE STATE...WITH A DRIER AND WARMER AIRMASS OVER THE AREA THURSDAY AND FRIDAY. WIND COULD ALSO INCREASE WHICH COULD ELEVATE THE FIRE DANGER. MODELS SHOW SOME MID LEVEL MOISTURE MOVING INTO COLORADO SATURDAY...ENOUGH FOR A SLIGHT CHANCE OF THUNDERSTORMS. && .AVIATION...INITIAL STORMS SO FAR ANCHORED ON HIGHER TERRAIN SOUTH OF DENVER SO MOSTLY OUTFLOW GUSTY WINDS EXPECTED WITH STORMS. WEAK STORMS OVER DENVER HAVE BEEN DISSIPATING AS AIRMASS IS STILL WEAKLY CAPPED. && .HYDROLOGY...STORMS MOVING AT A GOOD CLIP SO PROLONGED HEAVY RAIN NOT EXPECTED WITH STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
Hazardous weather outlook, Jun 15, 11:13 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1113 AM MDT SAT JUN 15 2013 COZ030>051-161715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT SAT JUN 15 2013 ...SLIGHT CHANCE FOR SEVERE STORMS OVER THE NORTHEASTERN PLAINS OF COLORADO LATER THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE DURING THE EARLY AFTERNOON AND THEN SPREAD OVER THE EASTERN PLAINS FROM LATE AFTERNOON THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE...BUT MAINLY EAST OF THE INTERSTATE 25 CORRIDOR. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. A COOLER AIRMASS IS IN PLACE TODAY ACROSS NORTHEAST COLORADO FOLLOWING A WEAK COLD FRONT LAST NIGHT. DESPITE INCREASED MOISTURE LEVELS...THE LOW LEVELS OF THE ATMOSPHERE ARE INITIALLY TOO STABLE FOR STORMS. WITH DAYTIME HEATING COUPLED WITH AN UPPER LEVEL DISTURBANCE FROM THE SOUTHWEST...INSTABILITY WILL INCREASE OVER HIGHER TERRAIN TO HELP IN STORM INITIATION. WEAKER SHOWERS WITH GUSTY WINDS WILL BE MORE COMMON FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOLER CONDITIONS WILL PREVAIL SUNDAY THROUGH TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING...ESPECIALLY ON MONDAY. SOME OF THOSE STORMS COULD AGAIN BE SEVERE FROM THE URBAN CORRIDOR EASTWARD. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY THROUGH FRIDAY WITH THE FIRE DANGER POSSIBLY INCREASING AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 4 PM.
In the hours before
Special weather statement, Jun 15, 2:53 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 253 PM MDT SAT JUN 15 2013 COZ041-152115- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 253 PM MDT SAT JUN 15 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND EXTREME WEST CENTRAL ELBERT COUNTIES UNTIL 315 PM MDT. AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF GREENLAND...OR 36 MILES SOUTH OF DENVER...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3913 10490 3930 10490 3930 10461 3913 10461 TIME...MOT...LOC 2052Z 252DEG 7KT 3923 10471
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:53 PM MDT | Special Weather Statement | BOU | Douglas | 22 min |
| Jun 15, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 15, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Jun 15, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 61 min |
| Jun 15, 5:32 PM MDT | Special Weather Statement | BOU | Douglas | 28 min |
| Jun 15, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| Jun 15, 5:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.